Alert archive / Iowa / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 47, NWS Quad Cities, IA

April 15, 20174 counties in Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 15, 2017, 5:26 PM CDT for 4 counties in Iowa. It was in force for 49 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 15, 2017, 5:26 PM CDT (22:26 UTC)
Expired
Apr 15, 2017, 6:15 PM CDT
In force
49 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Cedar County, IA, Johnson County, IA, Muscatine County, IA, Washington County, IA

The radar

The Quad Cities radar (KDVN), 68 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 6:03 PM CDTHAIL 1Kalona, IAMANY HAILSTONES THE SIZE OF NICKELS WITH A FEW THE SIZE OF QUARTERS INTERMIXED.
Apr 15, 6:11 PM CDTHAIL 0.256 W Tipton, IA
Apr 15, 6:17 PM CDTHAIL 0.52 Sse Hills, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.4 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2017-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2017-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1567 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

071 
WUUS53 KDVN 152226
SVRDVN
IAC031-103-139-183-152315-
/O.NEW.KDVN.SV.W.0047.170415T2226Z-170415T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
526 PM CDT SAT APR 15 2017

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Southwestern Cedar County in east central Iowa...
  Southeastern Johnson County in east central Iowa...
  Northeastern Washington County in southeastern Iowa...
  Northwestern Muscatine County in east central Iowa...

* Until 615 PM CDT

* At 526 PM CDT, a severe thunderstorm was located near Riverside, or
  10 miles south of Iowa City, moving northeast at 35 mph.

  HAZARD...Quarter size hail. 

  SOURCE...Trained weather spotters. 

  IMPACT...Damage to vehicles is expected. 

* Locations impacted include...
  Iowa City, Tipton, West Branch, West Liberty, Wilton, Kalona, Lone
  Tree, Riverside, Hills, Nichols, Atalissa, Rochester, Buchanan,
  Cedar Valley, Muscatine County Fairgrounds, Johnson County
  Fairgrounds, Moscow, Tipton Matthews Airport, Cedar County
  Fairgrounds and Springdale.

This includes Interstate 80 in Iowa between mile markers 249 and 273.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4184 9122 4162 9097 4142 9145 4142 9148
      4141 9148 4135 9163 4151 9172
TIME...MOT...LOC 2226Z 226DEG 30KT 4151 9152 

HAIL...1.00IN
WIND...<50MPH
 
$$

ERVIN
6 follow-up statements
151 
WWUS53 KDVN 152231
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
531 PM CDT SAT APR 15 2017

IAC031-103-139-183-152315-
/O.CON.KDVN.SV.W.0047.000000T0000Z-170415T2315Z/
Cedar IA-Johnson IA-Washington IA-Muscatine IA-
531 PM CDT SAT APR 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHWESTERN CEDAR...SOUTHEASTERN JOHNSON...NORTHEASTERN
WASHINGTON AND NORTHWESTERN MUSCATINE COUNTIES...

At 530 PM CDT, a severe thunderstorm was located near Hills, or 8
miles south of Iowa City, moving northeast at 35 mph.

HAZARD...Quarter size hail. 

SOURCE...Trained weather spotters. 

IMPACT...Damage to vehicles is expected. 

Locations impacted include...
Iowa City, Tipton, West Branch, West Liberty, Wilton, Lone Tree,
Riverside, Hills, Nichols, Atalissa, Rochester, Buchanan, Springdale,
Cedar Valley, Muscatine County Fairgrounds, Hills Access, Oasis,
Moscow, Cedar Valley Park and Herbert Hoover National Historic Site.

This includes Interstate 80 in Iowa between mile markers 250 and 273.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4184 9122 4162 9097 4142 9145 4142 9148
      4141 9148 4141 9157 4154 9161
TIME...MOT...LOC 2230Z 226DEG 30KT 4154 9148 

HAIL...1.00IN
WIND...<50MPH
 
$$

ERVIN
710 
WWUS53 KDVN 152240
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
540 PM CDT SAT APR 15 2017

IAC183-152250-
/O.CAN.KDVN.SV.W.0047.000000T0000Z-170415T2315Z/
Washington IA-
540 PM CDT SAT APR 15 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area, therefore the warning has been cancelled.

LAT...LON 4184 9122 4162 9097 4144 9141 4143 9147
      4151 9149 4152 9154 4159 9153
TIME...MOT...LOC 2240Z 226DEG 30KT 4160 9140 

$$

IAC031-103-139-152315-
/O.CON.KDVN.SV.W.0047.000000T0000Z-170415T2315Z/
Cedar IA-Johnson IA-Muscatine IA-
540 PM CDT SAT APR 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHWESTERN CEDAR...SOUTHEASTERN JOHNSON AND NORTHWESTERN
MUSCATINE COUNTIES...

At 540 PM CDT, a severe thunderstorm was located near West Branch,
moving northeast at 35 mph.

HAZARD...Quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Damage to vehicles is expected. 

Locations impacted include...
Iowa City, Tipton, West Branch, West Liberty, Wilton, Lone Tree,
Hills, Nichols, Atalissa, Rochester, Buchanan, Springdale, Cedar
Valley, Muscatine County Fairgrounds, Hills Access, Oasis, Moscow,
Cedar Valley Park, Herbert Hoover National Historic Site and Tipton
Matthews Airport.

This includes Interstate 80 in Iowa between mile markers 251 and 273.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4184 9122 4162 9097 4144 9141 4143 9147
      4151 9149 4152 9154 4159 9153
TIME...MOT...LOC 2240Z 226DEG 30KT 4160 9140 

HAIL...1.00IN
WIND...<50MPH
 
$$

ERVIN
092 
WWUS53 KDVN 152244
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
544 PM CDT SAT APR 15 2017

IAC031-103-139-152315-
/O.CON.KDVN.SV.W.0047.000000T0000Z-170415T2315Z/
Cedar IA-Johnson IA-Muscatine IA-
544 PM CDT SAT APR 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHWESTERN CEDAR...SOUTHEASTERN JOHNSON AND NORTHWESTERN
MUSCATINE COUNTIES...

At 544 PM CDT, a severe thunderstorm was located near West Branch,
moving northeast at 35 mph.

HAZARD...Quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Damage to vehicles is expected. 

Locations impacted include...
Iowa City, Tipton, West Branch, West Liberty, Wilton, Lone Tree,
Atalissa, Rochester, Buchanan, Springdale, Cedar Valley, Muscatine
County Fairgrounds, Oasis, Cedar Valley Park, Herbert Hoover National
Historic Site, Tipton Matthews Airport, Cedar County Fairgrounds and
Moscow.

This includes Interstate 80 in Iowa between mile markers 251 and 273.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4184 9122 4162 9097 4146 9138 4150 9145
      4154 9147 4157 9150 4159 9153
TIME...MOT...LOC 2244Z 226DEG 30KT 4162 9137 

HAIL...1.00IN
WIND...<50MPH
 
$$

ERVIN
186 
WWUS53 KDVN 152249
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
549 PM CDT SAT APR 15 2017

IAC031-103-139-152315-
/O.CON.KDVN.SV.W.0047.000000T0000Z-170415T2315Z/
Cedar IA-Johnson IA-Muscatine IA-
549 PM CDT SAT APR 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHWESTERN CEDAR...SOUTHEASTERN JOHNSON AND NORTHWESTERN
MUSCATINE COUNTIES...

At 549 PM CDT, a severe thunderstorm was located over West Branch,
moving northeast at 35 mph.

HAZARD...Quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Damage to vehicles is expected. 

Locations impacted include...
Iowa City, Tipton, West Branch, West Liberty, Atalissa, Rochester,
Buchanan, Springdale, Cedar Valley, Muscatine County Fairgrounds,
Oasis, Cedar Valley Park, Herbert Hoover National Historic Site,
Tipton Matthews Airport, Cedar County Fairgrounds and Moscow.

This includes Interstate 80 in Iowa between mile markers 251 and 273.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4184 9122 4162 9097 4151 9131 4150 9145
      4154 9147 4157 9150 4159 9153
TIME...MOT...LOC 2249Z 225DEG 28KT 4163 9135 

HAIL...1.00IN
WIND...<50MPH
 
$$

ERVIN
435 
WWUS53 KDVN 152256
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
556 PM CDT SAT APR 15 2017

IAC031-103-139-152315-
/O.CON.KDVN.SV.W.0047.000000T0000Z-170415T2315Z/
Cedar IA-Johnson IA-Muscatine IA-
556 PM CDT SAT APR 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHWESTERN CEDAR...EAST CENTRAL JOHNSON AND NORTHWESTERN
MUSCATINE COUNTIES...

At 556 PM CDT, a severe thunderstorm was located over West Branch,
moving northeast at 35 mph.

HAZARD...Quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Damage to vehicles is expected. 

Locations impacted include...
Tipton, West Branch, West Liberty, Atalissa, Rochester, Buchanan,
Springdale, Cedar Valley, Muscatine County Fairgrounds, Cedar Valley
Park, Herbert Hoover National Historic Site, Tipton Matthews Airport,
Cedar County Fairgrounds, Oasis and Moscow.

This includes Interstate 80 in Iowa between mile markers 251 and 273.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4184 9122 4162 9097 4151 9131 4155 9138
      4160 9140 4165 9145
TIME...MOT...LOC 2256Z 233DEG 29KT 4170 9133 

HAIL...1.00IN
WIND...<50MPH
 
$$

ERVIN
130 
WWUS53 KDVN 152310
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
610 PM CDT SAT APR 15 2017

IAC031-103-139-152318-
/O.EXP.KDVN.SV.W.0047.000000T0000Z-170415T2315Z/
Cedar IA-Johnson IA-Muscatine IA-
610 PM CDT SAT APR 15 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CEDAR...EAST
CENTRAL JOHNSON AND NORTHWESTERN MUSCATINE COUNTIES WILL EXPIRE AT
615 PM CDT...
    
The severe thunderstorm which prompted the warning has been replaced 
by new severe thunderstorm warnings. Hail remains a threat in 
Johnson, Cedar, and northwestern Muscatine County.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
the Quad Cities.

Remember, a Severe Thunderstorm Warning still remains in effect for
Johnson, Cedar, and Muscatine Counties.

LAT...LON 4184 9122 4162 9097 4151 9131 4155 9138
      4160 9140 4165 9145
TIME...MOT...LOC 2308Z 226DEG 30KT 4176 9124 

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 4:49 PM CDT, 37 minutes earlier.

Area forecast discussion, Apr 15, 4:49 PM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
449 PM CDT Sat Apr 15 2017

.UPDATE...
Issued at 448 PM CDT Sat Apr 15 2017

I have increased pops to likely much earlier in the period to
account for the thunderstorms developing over the northwest 1/2 of
the CWA. These storms by elevated nature, will primarily bring a
small hail threat, and an isolated severe hail threat.
ERVIN

&&

.SYNOPSIS...
Issued at 315 PM CDT Sat Apr 15 2017

Analysis at 2 45 PM CDT shows initial convection just starting to fire
near Missouri River Valley in Western Iowa. Pressure falls and moisture
pooling supports this to congeal and develop into a asymmetrical line
next 3-4+ hours across western Iowa and NW Missouri and move across
forecast area between 7 and 12 PM. Instabilities of 1500-2000 J/KG
with surface dewpoints upper 50s to around 60F supports severe hail
risk and bowing segments by evening with 60+ MPH winds. Upstream energy
supports a near seasonal high pressure system to migrate into region
Sunday into Monday with nice spring weather.

&&

.SHORT TERM...(This Evening through Sunday)
ISSUED AT 315 PM CDT Sat Apr 15 2017

Short term forecast confidence assessment...fair or average with main
issue locations and timing of convective elements across the region,
mainly this evening with some severe in form of hail and damaging straight
line winds.

Tonight...have likely POPS with timing from metwatch and genesis of
storms still TBD with current trend suggesting risk of strong to severe
storms passing between 7 and 12 PM. Local tools suggest hail up to
the size of ping pong balls or 1.5 inches may occur until early evening
and then lower to inch or less as bowing segments of a line take over
by mid evening. Local techniques also support instability and momentum
transfer with bowing segments to support areas of 50 to 60 MPH with
isolated 70 MPH possibly until late evening. Rainfall totals most locations
should tend to be mostly below a half inch with areas of .75 to 1+
inches where strongest cells develop with low chance of training of
storms suggested. Clearing late with cooler air support mins near 50F
far NW with near 60F far SE sections.

Sunday...High pressure to bring fair skies and nice April weather with
highs upper 60s to lower 70s and low humidity. Northwest winds of 10
to 15+ MPH to result in near ideal conditions for outside activities.

.LONG TERM...(Sunday Night through Saturday)
ISSUED AT 315 PM CDT Sat Apr 15 2017

An active weather regime will once again set up over the area from
mid to late week.  A couple of shortwaves in nearly zonal flow will
move across the region Monday night through Thursday.  The first
impulse will drive a cold front through the region Tuesday and
Tuesday night.  This system will have to be watched for severe
potential with the boundary moving through the DVN CWA during the
afternoon and evening.  Moisture return ahead of the front may be
questionable with surface ridge in place over the south
central/southeast u.s.

The cold front will stall just to the south of Iowa/nrn IL
Wednesday, then another s/w will moving out of the Rockies will
track east through the plains.  This feature will send  a surface
wave along the boundary through Ia Wednesday night spreading more
showers and storms through the region.

Models suggest a brief break in the action late Thursday then bring
more showers and isolated storms into the region a ahead of a major
trof through Friday.  Most model solutions are keeping the mid/upper
Mississippi Valley on the cool side of this system which should
limit thunderstorm coverage.

temperatures through most of the period will be typical for mid
April.  Although if the late week system tracks to the south,
clouds/rain and easterly surface flow will keep temperatures below
normal.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
ISSUED AT 1219 PM CDT Sat Apr 15 2017

VFR conditions with breezy, fair skies will continue through 15/22Z.
A line of thunderstorms will move across all the terminals between
15/23Z and 16/05Z producing a period of MVFR to high end IFR conditions
due to heavy rain and hail, also gusty winds over 40 KTS is possible
which this event is handled a TEMPO group. Skies will become fair again
late overnight and Sunday. Southwest winds of 15 to 30+ MPH will shift
to the northwest late evening and overnight to 5 to 15 MPH.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...Ervin
SYNOPSIS...Nichols
SHORT TERM...Nichols
LONG TERM...DLF
AVIATION...Nichols
Hazardous weather outlook, Apr 15, 12:11 PM CDT, 5 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
1211 PM CDT Sat Apr 15 2017

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-161715-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
1211 PM CDT Sat Apr 15 2017

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Thunderstorms are expected this afternoon and tonight with the
most likely time period from 4 PM to midnight.

The main threats are large hail up to the size of 1.5 inches or
the size of ping pong balls initially, then hail and strong winds
up to 60 to 70 MPH this evening. An isolated, brief tornado is
possible, but atmospheric conditions are marginal for this to
occur.

The Storm Prediction Center has a slight risk of severe storms for
the area.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Thunderstorms are expected at times from Tuesday into Thursday.
However, it is too early to determine the potential for severe
weather and heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is expected late this afternoon and evening.
Any reports of hail and damaging winds would be appreciated.

Nichols

In the hours before

Special weather statement, Apr 15, 4:15 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
415 PM CDT SAT APR 15 2017

IAC031-103-105-113-152145-
Cedar-Johnson-Jones-Linn-
415 PM CDT SAT APR 15 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CEDAR...NORTHEASTERN
JOHNSON...JONES AND SOUTHERN LINN COUNTIES UNTIL 445 PM CDT...

At 415 PM CDT, a strong thunderstorm was located near Mount Vernon,
or 10 miles east of Cedar Rapids, moving northeast at 55 mph.

Half inch hail is possible with this storm.

Locations impacted include...
Cedar Rapids, Iowa City, Anamosa, Mechanicsville, Stanwood, Marion,
Coralville, North Liberty, Mount Vernon, Monticello, Cascade, Lisbon,
Solon, Tiffin, Ely, Springville, University Heights, Swisher, Hills
and Olin.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 238 and 250.
 Interstate 380 between mile markers 1 and 22.

LAT...LON 4201 9090 4193 9090 4156 9164 4197 9173
      4230 9114 4230 9101
TIME...MOT...LOC 2115Z 240DEG 49KT 4197 9146

ERVIN
Special weather statement, Apr 15, 4:47 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
447 PM CDT SAT APR 15 2017

IAC031-045-095-097-101-103-105-107-113-139-183-152230-
Jackson-Cedar-Keokuk-Johnson-Washington-Jones-Muscatine-Jefferson-
Linn-Iowa-Clinton-
447 PM CDT SAT APR 15 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN JACKSON...
CEDAR...KEOKUK...JOHNSON...NORTHWESTERN WASHINGTON...JONES...
NORTHWESTERN MUSCATINE...NORTHWESTERN JEFFERSON...SOUTHEASTERN
LINN...SOUTHEASTERN IOWA AND NORTHWESTERN CLINTON COUNTIES UNTIL 530
PM CDT...

At 446 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Canton to near South English.
Movement was northeast at 40 mph.

Pea to dime size hail is possible with these storms.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 227 and 265.
 Interstate 380 between mile markers 1 and 9.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4138 9235 4230 9094 4230 9086 4187 9075
      4103 9218 4116 9218 4116 9236
TIME...MOT...LOC 2146Z 230DEG 32KT 4216 9097 4141 9208

ERVIN
Local storm report, Apr 15, 5:02 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
502 PM CDT SAT APR 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     HAIL             1 N WEBSTER             41.45N 92.17W
04/15/2017  E0.88 INCH       KEOKUK             IA   FIRE DEPT/RESCUE

            LOTS OF PEA TO DIMES.

&&

GROSS
Local storm report, Apr 15, 5:06 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
506 PM CDT SAT APR 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             NORTH ENGLISH           41.52N 92.08W
04/15/2017  E0.50 INCH       IOWA               IA   TRAINED SPOTTER

            PEA TO DIMES.

&&

GROSS
Local storm report, Apr 15, 5:24 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
524 PM CDT SAT APR 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             RIVERSIDE               41.48N 91.57W
04/15/2017  E1.00 INCH       WASHINGTON         IA   TRAINED SPOTTER

&&

GROSS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 4:15 PM CDTSpecial Weather StatementDVNJohnson, Jones30 min
Apr 15, 4:47 PM CDTSpecial Weather StatementDVNCedar, Johnson, Jones, Keokuk, Washington43 min
Apr 15, 6:01 PM CDTSevere Thunderstorm WarningDVNCedar, Johnson, Muscatine, Washington44 min
Apr 15, 6:08 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Scott67 min
Apr 15, 6:58 PM CDTSevere Thunderstorm WarningDVNIowa, Keokuk, Washington24 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.